doi: 10.3934/dcds.2020325

Global graph of metric entropy on expanding Blaschke products

1. 

Department of Mathematics, Queens College of the City University of New York, Flushing, NY 11367-1597

2. 

Department of Mathematics, Graduate Center of the City University of New York, New York, NY 10016

* Corresponding author

Received  April 2019 Revised  July 2020 Published  September 2020

Fund Project: This material is based upon work supported by the National Science Foundation. It is also partially supported by the Simons Foundation collaboration grant (grant number 523341) and the PSC-CUNY Enhanced Research Award (award number 62777-00 50)

We study the global picture of the metric entropy on the space of expanding Blaschke products. We first construct a smooth path in the space tending to a parabolic Blaschke product. We prove that the metric entropy on this path tends to 0 as the path tends to this parabolic Blaschke product. It turns out that the limiting parabolic Blaschke product on the unit circle is conjugate to the famous Boole map on the real line. Thus we can give a new explanation of Boole's formula discovered more than one hundred and fifty years ago. We modify the first smooth path to get a second smooth path in the space of expanding Blaschke products. The second smooth path tends to a totally degenerate map. We see that the first and second smooth paths have completely different asymptotic behaviors near the boundary of the space of expanding Blaschke products. However, they represent the same smooth path in the space of all smooth conjugacy classes of expanding Blaschke products. We use this to give a complete description of the global graph of the metric entropy on the space of expanding Blaschke products. We prove that the global graph looks like a bell. It is the first result to show a global picture of the metric entropy on a space of hyperbolic dynamical systems. We apply our results to the measure-theoretic entropy of a quadratic polynomial with respect to its Gibbs measure on its Julia set. We prove that the measure-theoretic entropy on the main cardioid of the Mandelbrot set is a real analytic function and asymptotically zero near the boundary.

Citation: Yunping Jiang. Global graph of metric entropy on expanding Blaschke products. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2020325
References:
[1]

J. Aaronson, An Introduction to Infinite Ergodic Theory, Mathematical Surveys and Monographs, Vol 50, American Mathematical Society, Providence, RI, 1997. doi: 10.1090/surv/050.  Google Scholar

[2]

R. Adler and B. Weiss, Ergodic infinite measure preserving transformation of Boole, Israel Journal of Mathematics, 16 (1973), 263-278.  doi: 10.1007/BF02756706.  Google Scholar

[3]

G. Boole, On the comparison of transcendents with certain applications to the theory of definite integrals, Philos. Trans. Roy. Soc. London, 147, Part III (1857), 745–803. doi: 10.1098/rstl.1857.0037.  Google Scholar

[4]

C. Doering and R. Mañé, The dynamics of Inner Functions, Ensaios Matemáticos, 3 (1991), 2-80.   Google Scholar

[5] A. Katok and B. Hasselbratt, Introduction to the Modern Theorey of Dynamical Systems, Cambridge University Press, 1996.  doi: 10.1017/CBO9780511809187.  Google Scholar
[6]

H. HuM. Jiang and Y. Jiang, Infimum of the metric entropy of hyperbolic attractors with respect to the SRB measure, Discrete and Continuous Dynamical Systems, 22 (2008), 215-234.  doi: 10.3934/dcds.2008.22.215.  Google Scholar

[7]

H. HuM. Jiang and Y. Jiang, Infimum of the metric entropy of volume preserving Anosov systems, Discrete and Continuous Dynamical Systems, 37 (2017), 4767-4783.  doi: 10.3934/dcds.2017205.  Google Scholar

[8]

Y. Jiang, Symmetric invariant measures, Contemporary Mathematics, AMS, Vol. 575, 2012,211–218.  Google Scholar

[9]

Y. Jiang, Geometric Gibbs theory, Science China–Mathematics, online first June 25, 2020. doi: 10.1007/s11425-019-1638-6.  Google Scholar

[10]

R. Mañè, Ergodic Theory and Differentiable Dynamics, Springer-Verlag, Berlin-Heidelberg, 1987. doi: 10.1007/978-3-642-70335-5.  Google Scholar

[11]

G. Pianigiani, First return map and invariant measures, Israel Journal of Mathematics, 35 (1980), 32-48.  doi: 10.1007/BF02760937.  Google Scholar

[12]

F. Przytycki, Thermodynamic formalism methods in one-dimensional real and complex dynamics, Proc. ICM 2018, vol. 2, 2081–2160. Google Scholar

[13]

F. PrzytyckiM. Urbański and A. Zdunik, Harmonic, Gibbs and Hausdorff measures on repellers for holomorphic maps, I, Annals of Mathematics, 130 (1989), 1-40.  doi: 10.2307/1971475.  Google Scholar

[14]

F. PrzytyckiM. Urbański and A. Zdunik, Harmonic, Gibbs and Hausdorff measures on repellers for holomorphic maps, II, Studia Mathematica, 97 (1991), 189-225.  doi: 10.4064/sm-97-3-189-225.  Google Scholar

[15]

D. Ruelle, Differentiation of SRB states, Comm. Math. Phys., 187 (1997), 227-241.  doi: 10.1007/s002200050134.  Google Scholar

[16]

M. Shub, Endomorphisms of compact differentiable manifolds, Amer. J. Math., 91 (1969), 175-199.  doi: 10.2307/2373276.  Google Scholar

[17]

M. Shub and D. Sullivan, Expanding endomorphisms of the circle revisited, Erg. Th. & Dyn. Sys., 5 (1985), 285-289.  doi: 10.1017/S014338570000290X.  Google Scholar

show all references

References:
[1]

J. Aaronson, An Introduction to Infinite Ergodic Theory, Mathematical Surveys and Monographs, Vol 50, American Mathematical Society, Providence, RI, 1997. doi: 10.1090/surv/050.  Google Scholar

[2]

R. Adler and B. Weiss, Ergodic infinite measure preserving transformation of Boole, Israel Journal of Mathematics, 16 (1973), 263-278.  doi: 10.1007/BF02756706.  Google Scholar

[3]

G. Boole, On the comparison of transcendents with certain applications to the theory of definite integrals, Philos. Trans. Roy. Soc. London, 147, Part III (1857), 745–803. doi: 10.1098/rstl.1857.0037.  Google Scholar

[4]

C. Doering and R. Mañé, The dynamics of Inner Functions, Ensaios Matemáticos, 3 (1991), 2-80.   Google Scholar

[5] A. Katok and B. Hasselbratt, Introduction to the Modern Theorey of Dynamical Systems, Cambridge University Press, 1996.  doi: 10.1017/CBO9780511809187.  Google Scholar
[6]

H. HuM. Jiang and Y. Jiang, Infimum of the metric entropy of hyperbolic attractors with respect to the SRB measure, Discrete and Continuous Dynamical Systems, 22 (2008), 215-234.  doi: 10.3934/dcds.2008.22.215.  Google Scholar

[7]

H. HuM. Jiang and Y. Jiang, Infimum of the metric entropy of volume preserving Anosov systems, Discrete and Continuous Dynamical Systems, 37 (2017), 4767-4783.  doi: 10.3934/dcds.2017205.  Google Scholar

[8]

Y. Jiang, Symmetric invariant measures, Contemporary Mathematics, AMS, Vol. 575, 2012,211–218.  Google Scholar

[9]

Y. Jiang, Geometric Gibbs theory, Science China–Mathematics, online first June 25, 2020. doi: 10.1007/s11425-019-1638-6.  Google Scholar

[10]

R. Mañè, Ergodic Theory and Differentiable Dynamics, Springer-Verlag, Berlin-Heidelberg, 1987. doi: 10.1007/978-3-642-70335-5.  Google Scholar

[11]

G. Pianigiani, First return map and invariant measures, Israel Journal of Mathematics, 35 (1980), 32-48.  doi: 10.1007/BF02760937.  Google Scholar

[12]

F. Przytycki, Thermodynamic formalism methods in one-dimensional real and complex dynamics, Proc. ICM 2018, vol. 2, 2081–2160. Google Scholar

[13]

F. PrzytyckiM. Urbański and A. Zdunik, Harmonic, Gibbs and Hausdorff measures on repellers for holomorphic maps, I, Annals of Mathematics, 130 (1989), 1-40.  doi: 10.2307/1971475.  Google Scholar

[14]

F. PrzytyckiM. Urbański and A. Zdunik, Harmonic, Gibbs and Hausdorff measures on repellers for holomorphic maps, II, Studia Mathematica, 97 (1991), 189-225.  doi: 10.4064/sm-97-3-189-225.  Google Scholar

[15]

D. Ruelle, Differentiation of SRB states, Comm. Math. Phys., 187 (1997), 227-241.  doi: 10.1007/s002200050134.  Google Scholar

[16]

M. Shub, Endomorphisms of compact differentiable manifolds, Amer. J. Math., 91 (1969), 175-199.  doi: 10.2307/2373276.  Google Scholar

[17]

M. Shub and D. Sullivan, Expanding endomorphisms of the circle revisited, Erg. Th. & Dyn. Sys., 5 (1985), 285-289.  doi: 10.1017/S014338570000290X.  Google Scholar

Figure 1.  The global graph of the metric entropy $ \mathcal E $ on $ S \mathcal{B} $
Figure 2.  A graph of the metric entropy $ {\mathcal E}_{d} $ on $ S \mathcal{B}(d) $ for $ d>2 $
[1]

Mark F. Demers. Uniqueness and exponential mixing for the measure of maximal entropy for piecewise hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 217-256. doi: 10.3934/dcds.2020217

[2]

Giulia Luise, Giuseppe Savaré. Contraction and regularizing properties of heat flows in metric measure spaces. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 273-297. doi: 10.3934/dcdss.2020327

[3]

Russell Ricks. The unique measure of maximal entropy for a compact rank one locally CAT(0) space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 507-523. doi: 10.3934/dcds.2020266

[4]

Buddhadev Pal, Pankaj Kumar. A family of multiply warped product semi-Riemannian Einstein metrics. Journal of Geometric Mechanics, 2020, 12 (4) : 553-562. doi: 10.3934/jgm.2020017

[5]

Fabio Camilli, Giulia Cavagnari, Raul De Maio, Benedetto Piccoli. Superposition principle and schemes for measure differential equations. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020050

[6]

Harrison Bray. Ergodicity of Bowen–Margulis measure for the Benoist 3-manifolds. Journal of Modern Dynamics, 2020, 16: 305-329. doi: 10.3934/jmd.2020011

[7]

Touria Karite, Ali Boutoulout. Global and regional constrained controllability for distributed parabolic linear systems: RHUM approach. Numerical Algebra, Control & Optimization, 2020  doi: 10.3934/naco.2020055

[8]

Huiying Fan, Tao Ma. Parabolic equations involving Laguerre operators and weighted mixed-norm estimates. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5487-5508. doi: 10.3934/cpaa.2020249

[9]

Huu-Quang Nguyen, Ya-Chi Chu, Ruey-Lin Sheu. On the convexity for the range set of two quadratic functions. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020169

[10]

Wei Ouyang, Li Li. Hölder strong metric subregularity and its applications to convergence analysis of inexact Newton methods. Journal of Industrial & Management Optimization, 2021, 17 (1) : 169-184. doi: 10.3934/jimo.2019105

[11]

Yasmine Cherfaoui, Mustapha Moulaï. Biobjective optimization over the efficient set of multiobjective integer programming problem. Journal of Industrial & Management Optimization, 2021, 17 (1) : 117-131. doi: 10.3934/jimo.2019102

[12]

Jun Zhou. Lifespan of solutions to a fourth order parabolic PDE involving the Hessian modeling epitaxial growth. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5581-5590. doi: 10.3934/cpaa.2020252

[13]

Haiyu Liu, Rongmin Zhu, Yuxian Geng. Gorenstein global dimensions relative to balanced pairs. Electronic Research Archive, 2020, 28 (4) : 1563-1571. doi: 10.3934/era.2020082

[14]

Jianhua Huang, Yanbin Tang, Ming Wang. Singular support of the global attractor for a damped BBM equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020345

[15]

Bernold Fiedler. Global Hopf bifurcation in networks with fast feedback cycles. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 177-203. doi: 10.3934/dcdss.2020344

[16]

Cheng He, Changzheng Qu. Global weak solutions for the two-component Novikov equation. Electronic Research Archive, 2020, 28 (4) : 1545-1562. doi: 10.3934/era.2020081

[17]

Shasha Hu, Yihong Xu, Yuhan Zhang. Second-Order characterizations for set-valued equilibrium problems with variable ordering structures. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020164

[18]

Wenbin Li, Jianliang Qian. Simultaneously recovering both domain and varying density in inverse gravimetry by efficient level-set methods. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020073

[19]

Lingfeng Li, Shousheng Luo, Xue-Cheng Tai, Jiang Yang. A new variational approach based on level-set function for convex hull problem with outliers. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020070

[20]

Yuanfen Xiao. Mean Li-Yorke chaotic set along polynomial sequence with full Hausdorff dimension for $ \beta $-transformation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 525-536. doi: 10.3934/dcds.2020267

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (27)
  • HTML views (129)
  • Cited by (0)

Other articles
by authors

[Back to Top]